Jump to content

airbornemedic11

Members
  • Content Count

    8
  • Joined

  • Last visited

Community Reputation

1 Neutral

Profile Information

  • Gender
    Male
  • Location
    Iraq
  • Interests
    Ice hockey, PT, running, hiking, rock climbing, PT, weight training, combatives, PT, reading, saving lives and taking lives.

Previous Fields

  • Occupation
    Contractor/Medic
  1. Stole this from a military blogger, the Mad Medic. Medics are an odd bunch. Were that strange mix of brains and Braun that is required to work on the Line but also to reasonably diagnose and treat a wide range of injuries and illnesses from food poisoning to traumatic amputations. Were trained to look for the signs of combat stress and the good medics are always watching their Companies (Batteries and Troops) for anything that might affect them. Its a very stressful job, and we tend to blow steam off in very odd ways. Were also odd in that most of the things that make you say aw sick dude we
  2. 1. Your first contract will be well over 3-6 months, more like 1 yr with 1 or 2 leave rotations in there. 2. Get your intermediate cert first. Most contracts are moving away from DoD and DoS is taking over. DoS requires intermediate, period. DoD will hire Basics, but there are very few of those contracts out there and if you're not in the good ole buddy system, you ain't getting in. Because the economy back home sucks, the competition over here has gotten tough. And these companies know that. The days of making $1000/day are over. Every new contract is underbid by someone else. 3. Sign up o
  3. Looks like the 1st move is determining whether this is dystonic or seizure activity. As I explained earlier I was moving away from seizure because of his LOC (but I'm looking into partial complex as Eydawn pointed out) and moving towards TD because of the Haldol history, but now it's looking more like dystonic. After looking into dystonic I would start with Benadryl and move to benzos, as Mobey advised. Thanks for all the responses.
  4. Sorry, my bad. From now on I'll be sure to start every question off with "I've done some extensive research already and can't find the answer. I would like some help," as I have already done the research and I am asking for help. Now, back to the point. Here is why I was leaning towards TD. Call your doctor at once if you have a serious side effect such as: dizziness, fainting, fast or pounding heartbeat; restless muscle movements in your eyes, tongue, jaw, or neck; tremor (uncontrolled shaking); seizure (convulsions); - http://www.rxlist.com/haldol-drug/patient-images-side-effects.htm
  5. TD and seizures are common with antipsych meds. I'm ruling out seizure because he can't respond due to his tongue problem, and reponds with grunts. Not possible with a seizure. So I'm thinking TD. There is no mention of Reglan or fever in the question. Is there anything given prehospital for TD?
  6. Here's one of our research questions. Your patient takes haloperidol and presents with his eyes rolled back in his head, tongue sticking out and stiff neck that is “cocked to the side.” He is conscious and breathing, but drooling, and he cannot answer your questions because of the problem with his tongue but responds with grunts. What do you suspect is wrong? I'm thinking TD. What meds does EMS carry for this?
  7. Hello, I'm a contractor in Iraq, working on my EMT-I/A through Percomonline. Prior service US Army, 1 deployment. Civilian contractor, 2 deployments. I've worked tactical, field, ambulance and ER for the past 6 yrs. I plan on using these forums to help out with my studies. If anyone has questions about contracting or life in the 3rd world, feel free to ask. Hooah.
×
×
  • Create New...